Georgia, 2012Damaging Wind in Georgia, March 24, 2012
March 24, 2012 · NWS JAX · 1 event in 1 county or zone
A surface cold front approached from AL and Ga through the day with numerous strong to severe storms developing across SE Ga and NE Fl by late morning then progressing eastward across the area through the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface cold front approached from AL and Ga through the day with numerous strong to severe storms developing across SE Ga and NE Fl by late morning then progressing eastward across the area through the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 24, 8:06 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 24, 8:06 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EDT SAT MAR 24 2012
...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MAINLY SE GEORGIA THIS
AFTERNOON AND EVENING...
.UPDATE...
STRONG UPPER LEVEL STORM SYSTEM IS SPINNING OVER THE MIDWEST
REGION WITH A TRAILING COLD FRONT THROUGH N GA TO THE GULF COAST
NEAR MOBILE. EXPECT NUMEROUS TSTMS WILL DEVELOP IN WARM...MOIST
UNSTABLE AIRMASS AHEAD OF THE FRONT. SHOWERS/STORMS ARE CURRENTLY
WEST OF THE FORECAST AREA WITH A CLUSTER OF STORMS MOVING FROM THE
BIG BEND NEWD TOWARD HAMILTON COUNTY AND SE GA. THIS AREA WILL
EXPERIENCE SCTD STORMS THIS MORNING THEN THE ACTIVITY WILL SPREAD
EASTWARD BECOMING MORE NUMEROUS ACRS MOST OF AREA THIS AFTN. SPC
HAS NORTHERN ZONES IN A SLIGHT RISK FOR SEVERE STORMS LATER TODAY
AND STRONG STORMS ARE POSSIBLE ELSEWHERE. SOUNDINGS SHOW CAPES OF
1100 TO 2000 ARE EXPECTED WITH STEEP MID LEVEL LAPSE RATES. MAIN
CONCERN WITH THE STORMS WILL BE LARGE HAIL AND/OR WIND DAMAGE.
FORECAST IS IN GOOD SHAPE ATTM BUT WILL MONITOR FOR ANY CHANGES.
&&
.AVIATION...
BKN/OVC MID DECK WILL CONTINUE TODAY WITH VFR UNTIL 18Z-20Z. CIGS
WILL LOWER AS SHRA/TSRA INCREASE IN COVERAGE THIS AFTERNOON. WILL
AMEND TAFS FOR MVFR AND/OR IFR AS TIMING BECOMES EVIDENT.
&&
.MARINE...
BUOYS ARE REPORTING SW WINDS WITH SPEEDS RANGING FROM 5-10 KT
NEARSHORE TO 15-20 KT WELL OFFSHORE. SEAS ARE RUNNING 3-5 FT. WILL
ADD A SCEC HEADLINE FOR OUTER WATERS IN THE LATE MORNING UPDATE.
RIP CURRENTS: OFFSHORE FLOW WILL DECREASE EAST SWELLS NEAR SHORE
LOWERING THE RISK TO LOW THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 55 78 55 / 40 30 10 10
SSI 77 59 74 59 / 70 40 10 10
JAX 84 58 81 55 / 70 50 10 10
SGJ 82 63 79 58 / 60 60 20 10
GNV 84 59 81 54 / 70 60 20 0
OCF 85 60 82 55 / 60 60 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
MKT/PK
Hazardous weather outlook, Mar 24, 10:03 AM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1103 AM EDT SAT MAR 24 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-250300-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1103 AM EDT SAT MAR 24 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.
...SEVERE THUNDERSTORM WATCH 104 IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MUCH OF THE FORECAST AREA...
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME
THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH HAIL AND
DAMAGING WINDS THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
BREEZY CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 24, 9:02 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT SAT MAR 24 2012
FLZ020-021-241445-
HAMILTON-SUWANNEE-
1002 AM EDT SAT MAR 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
HAMILTON AND NORTHWESTERN SUWANNEE COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 1045 AM EDT...
AT 1002 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF DOWLING PARK...OR 16
MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...SUWANNEE RIVER STATE PARK...NEWBURN...WEST LAKE AND LIVE OAK
THROUGH 1045 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3027 8324 3030 8324 3031 8322 3035 8322
3039 8318 3041 8319 3042 8323 3046 8322
3054 8304 3018 8295 3017 8325 3018 8325
3026 8326
TIME...MOT...LOC 1402Z 257DEG 18KT 3027 8336
TRABERTSpecial weather statement, Mar 24, 9:29 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EDT SAT MAR 24 2012
GAZ132-149-241515-
ATKINSON-COFFEE-
1029 AM EDT SAT MAR 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
SOUTHWESTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 1115 AM EDT...
AT 1029 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF WILLACOOCHEE...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WILLACOOCHEE AND PEARSON THROUGH 1115 AM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3150 8277 3122 8274 3122 8305 3127 8304
3131 8307 3133 8307 3136 8311 3140 8314
3142 8314
TIME...MOT...LOC 1429Z 266DEG 16KT 3132 8313
TRABERTSpecial weather statement, Mar 24, 9:55 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EDT SAT MAR 24 2012
FLZ020>022-241545-
COLUMBIA-HAMILTON-SUWANNEE-
1055 AM EDT SAT MAR 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA...SOUTHEASTERN HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 1145 AM EDT...
AT 1055 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF LIVE OAK...MOVING EAST
AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
LIVE OAK...SUWANNEE SPRINGS...HOUSTON...WELLBORN...WHITE SPRINGS...
WINFIELD...BELMONT...SUWANNEE VALLEY...LAKE CITY AND FIVE POINTS
THROUGH 1145 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3055 8259 3018 8249 3017 8313 3037 8315
TIME...MOT...LOC 1455Z 263DEG 27KT 3028 8301
TRABERT
Local storm report, Mar 24, 10:21 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1121 AM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 5 ENE DOWLING PARK 30.26N 83.16W
03/24/2012 E60 MPH SUWANNEE FL TRAINED SPOTTER
ESTIMATED WIND GUST BETWEEN 60-70 MILES AN HOUR. RAINFALL
ESTIMATED AT 2 INCHES IN 12 MINUTES WITH FAST MOVING
THUNDERSTORM. DRIVEWAY FLOODED.
&&
PKEEGANLocal storm report, Mar 24, 10:24 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1124 AM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 6 ENE DOWLING PARK 30.28N 83.15W
03/24/2012 SUWANNEE FL TRAINED SPOTTER
HORSE BARN ROOF BLOWN OFF BY STRONG THUNDERSTORM WINDS.
&&
PKEEGANThunderstorm Wind, Atkinson
- When
- March 24, 10:30 AM EST
- Where
- Atkinson County, 4.31 mi NNE of Pearson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.360, -82.850
A large cypress tree was blown down on Columbus Road and knocked out power to customers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Virginia, March 24 to 25, 20121 death · $38,000 · 2.75 in hail · 54 events
- Flash Flood and Hail in South Carolina, March 24, 2012$6,000 · 1.25 in hail · 33 events
- Hail and Damaging Winds in North Carolina, March 24, 20121.25 in hail · 16 events
- Hail and Damaging Wind in North Carolina, March 24, 20121 in hail · 13 events
- Hail and Damaging Winds in South Carolina, March 24, 2012$12,000 · 60 kt wind · 6 events
- Tornado and Damaging Winds in Florida, March 24, 2012$11,000 · EF0 · 4 events
- Hail and Damaging Winds in Georgia, March 24, 2012$4,000 · 1 in hail · 4 events
- Hail and Damaging Wind in South Carolina, March 24, 20121.25 in hail · 4 events
- Hail and Damaging Wind in North Carolina, March 24 to 25, 2012$8,000 · 1 in hail · 3 events
- Hail in West Virginia, March 24, 20121 in hail · 3 events
- Hail in South Carolina, March 24, 2012$1,000 · 1.25 in hail · 2 events
- Damaging Winds in Florida, March 24, 2012$1,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372402.